| Model Number |
PED2-425-25 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that phenom27 was guided by a.14 nerve guidewire to go upper to the m2 segment of the middle cerebral artery.The pipeline was delivered to the straight segment of m1 via the phenom 27.Upon retrieving the microcatheter in situ to deploy the stent's tip end, it was observed that the stent's tip end did not fully open.Further deployment of additional length still failed to achieve full opening.Applying tension did not resolve the issue.Pushed intermediate catheter to go upper and the stent was retrieved and redeployed, but the tip end still did not fully open.Attempts were made to retrieve the entire stent into the internal carotid artery and adjust tension; however, the tip end still failed to open properly.Subsequently, both the stent and the phenom 27 were entirely retrieved and removed from the body.A new stent and phenom 27 were used instead, and the procedure was successfully completed.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was used for an approved (on-label) indication.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing aneurysm dense mesh stent implantation surgery for treatment of a saccular, unruptured right ophthalmic artery segment aneurysm with a max diameter of 8.33 mm and a 6.32 mm neck diameter.The landing zone was 4.01mm distal and 4.33mm proximal.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 6.19mm.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level 0.The angiographic result post procedure was normal.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that the cause of the failure to open was not determined.The pipeline did not open in the distal section.The pipeline had not been placed in a vessel bend when it failed to open.There were additional steps or other devices attempted to open the pipeline, specifically, the physician pushed the intermediate catheter to go upper.
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield pushwire was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, pads or with the proximal bumper.However, the proximal tip coil was found to be stretched.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.It was noted the patient's vessel tortuosity was moderate.Which eliminates this factor out as potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.